Alert archive / Tennessee / Flash Flood Warnings in 2008

Flash Flood Warning 3, NWS Nashville, TN

July 26, 2008Macon County, Tennessee

NWS Nashville, TN issued this flash flood warning at Jul 26, 2008, 2:25 AM CDT for Macon County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 26, 2008, 2:25 AM CDT (07:25 UTC)
Expired
Jul 26, 2008, 5:30 AM CDT
In force
3 hr
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Flood severity
None

County Macon County, TN

The radar

The Nashville radar (KOHX), 67 km from the middle of the area, began a volume at 07:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 7.4 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2008-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 796 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2008-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 104 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
796 J/kg
Mixed-layer CIN
-80 J/kg
Mixed-layer LCL
1006 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
104 m²/s²
0-3 km storm-relative helicity
139 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KOHX 260725
FFWOHX
TNC111-261030-
/O.NEW.KOHX.FF.W.0003.080726T0725Z-080726T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
225 AM CDT SAT JUL 26 2008

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  MACON COUNTY IN TENNESSEE...
  THIS INCLUDES THE CITY OF LAFAYETTE...

* UNTIL 530 AM CDT

* AT 220 AM CDT...DOPPLER RADAR CONTINUED TO INDICATE VERY HEAVY         
  RAINFALL MOVING ACROSS MOST OF THE COUNTY. RADAR ESTIMATES SHOW    
  THAT AS MUCH AS TWO INCHES OF RAIN HAS FALLEN OVER PARTS OF THE    
  WARNED AREA IN THE LAST TWO HOURS. THE PUBLIC HAS ALSO REPORTED    
  WATER OVER HIGHWAY 52 WEST OF LAFAYETTE.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RED BOILING
  SPRINGS

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 3664 8581 3663 8581 3663 8579 3642 8582
      3642 8585 3642 8586 3642 8593 3643 8594
      3644 8613 3664 8611

$$

ROSE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 25, 9:02 PM CDT, 5 hours 23 minutes earlier.

Area forecast discussion, Jul 25, 9:02 PM CDT, 5 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
902 PM CDT FRI JUL 25 2008

.DISCUSSION...

FORECAST IS ON TRACK AS A LARGE AREA OF PRECIPITATION LOCATED OVER
WESTERN TENNESSEE AND KENTUCKY CONTINUES MOVING TO THE EAST-
SOUTHEAST. THIS EVENING SOME ISOLATED STORMS HAVE BECOME SEVERE
IN WESTERN KENTUCKY. WILL UPDATE FIRST PERIOD LATER TONIGHT FOR
ALL COUNTIES TO OMIT THE MIDNIGHT WORDING FOR PRECIPITATION AND IN
THE SOUTHWEST COUNTIES FOR WINDS. NO OTHER CHANGES NEEDED.

&&

.PREV DISCUSSION... /ISSUED 256 PM CDT FRI JUL 25 2008/

SHORT TERM...(THRU SUN NITE)
CURRENT...LEFTOVER ACTIVITY FROM REMNANTS OF OVERNITE MCS HAS
MAINLY PUSHED OUT OF CWA...WITH A COMPLEX NE OF BNA MOVING SE
TOWARD CSV. SOME AREAS IN SWATH FROM MONTGOMERY COUNTY TO WILSON
COUNTY RECIEVED OVER 1 1/2 RAINFALL. TEMPS HAVE BEEN SLOW TO
CLIMB TODAY...WITH MID 70S TO LOWER 80S THE RULE.

MODELS HINTING AT ANOTHER MCS DEVELOPING AGAIN LATER TONITE...WITH
CURRENT OUTLOOKED AREA OVER KS AND MO LIKELY PRECURSOR. WILL GO
WITH LIKELY POPS N AND W TONITE...AND HIEST POPS S AND E SAT.
NW H5 FLOW WILL CONTINUE INTO SUN BUT NOT EXPECTING AS MUCH IN WAY
OF MCS ACTIVITY AFTER TOMORROW.

LONG TERM...
STARTING MON H5 HEIGHTS BEGIN TO BUILD SOME BUT STILL CLOSE ENUF
TO NW FLOW TO WARRANT LO POPS INTO MID WEEK. SOME MID 90S POSSIBLE
BY MON OR TUE.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

31
Hazardous weather outlook, Jul 25, 4:37 AM CDT, 21 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
437 AM CDT FRI JUL 25 2008

TNZ005>011-022>034-056>066-075-077>080-093>095-260945-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
437 AM CDT FRI JUL 25 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

JLM

Nearby

Flash Flood Warnings in Tennessee, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.